Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 51, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at May 31, 2012, 12:58 PM CDT for Avoyelles Parish, Evangeline Parish, Saint Landry Parish, Louisiana. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 31, 2012, 12:58 PM CDT (17:58 UTC)
- Expired
- May 31, 2012, 2:00 PM CDT
- In force
- 62 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
Counties Avoyelles Parish, LA, Evangeline Parish, LA, Saint Landry Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 31, 10:41 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 6.0 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2548 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 650 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
694
WUUS54 KLCH 311758
SVRLCH
LAC009-039-097-311900-
/O.NEW.KLCH.SV.W.0051.120531T1758Z-120531T1900Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1258 PM CDT THU MAY 31 2012
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN AVOYELLES PARISH IN CENTRAL LOUISIANA...
EAST CENTRAL EVANGELINE PARISH IN CENTRAL LOUISIANA...
NORTH CENTRAL ST. LANDRY PARISH IN CENTRAL LOUISIANA...
THIS INCLUDES MORROW...
* UNTIL 200 PM CDT
* AT 1258 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM...CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH...6 MILES WEST OF MORROW...
MOVING NORTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MORROW BY 110 PM CDT...
BIG CANE BY 120 PM CDT...
GOUDEAU BY 125 PM CDT...
DUPONT AND PLAUCHEVILLE BY 140 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS...
AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CDT
THURSDAY EVENING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.
&&
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT
337-477-5285 EXTENSION 1.
LAT...LON 3103 9183 3087 9182 3084 9197 3073 9217
3086 9231
TIME...MOT...LOC 1758Z 243DEG 18KT 3082 9216
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 12:54 PM CDT, 4 minutes earlier.
Area forecast discussion, May 31, 12:54 PM CDT, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 1254 PM CDT THU MAY 31 2012 .AVIATION... LINE OF STRONG TO SEVERE THUNDERSTORMS CONTINUES TO MARCH EAST ACRS THE CWA...CURRENTLY EXTENDING FM KAEX TO NEAR JENNINGS. ACTIVITY IS NOW EAST OF KBPT...AND KLCH SHOULD BE OUT OF IT SHORTLY. SCATTERED SHOWERS AND STORMS AHEAD OF THE LINE BEGINNING TO AFFECT KLFT AND KARA...WITH LINE TO MOVE THROUGH BETWEEN 18-21Z. ACTIVITY WILL DIMINISH BEHIND THIS LINE...BUT COULD SEE MORE SHOWERS OR STORMS DEVELOP BY THIS EVENING AS A COLD FRONT MOVES INTO THE AREA LATER TONIGHT. VFR CONDITIONS EXPECTED TO PREVAIL...WITH IFR/MVFR CONDITIONS DURING PERIODS OF CONVECTION. COLD FRONT WILL CROSS THE AREA BETWEEN 06Z-12Z WITH WINDS BECOMING NW IN ITS WAKE. 24 && .PREV DISCUSSION... /ISSUED 1211 PM CDT THU MAY 31 2012/ DISCUSSION... SEVERE THUNDERSTORM WATCH 327 HAS BEEN CANCELED FOR INTERIOR SERN TX AS OF NOON AS LOCAL 88DS SHOW THE LINE OF STORMS NOW STRETCHING FROM NW OF KAEX TO E OF KLCH TO NEAR SABINE PASS TO KGLS. AFTERNOON POPS HAVE BEEN TRENDED ACCORDINGLY...CATEGORICAL ALONG/AHEAD OF THE LINE DOWN TO LIKELY OVER MUCH OF THE LAKES REGION. ALSO CHANGED WORDING IN THIS AREA TO RAIN WITH ISOLATED THUNDER AS AIRMASS IS LIKELY WORKED OVER BY EARLIER CONVECTION. 25 PREV DISCUSSION... /ISSUED 1054 AM CDT THU MAY 31 2012/ UPDATE... ZFP UPDATED TO REFLECT SEVERE THUNDERSTORM WATCH 327 IN EFFECT UNTIL 6PM CDT AND ADDED SEVERE WARNING TO WEATHER GRIDS. && .PRELIMINARY POINT TEMPS/POPS... KLCH 91 70 87 66 / 80 50 30 10 KBPT 91 69 87 68 / 80 50 30 10 KAEX 88 67 86 61 / 80 50 20 10 KLFT 91 73 88 65 / 80 50 30 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. &&
Hazardous weather outlook, May 31, 4:46 AM CDT, 8 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 446 AM CDT THU MAY 31 2012 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 011000- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 446 AM CDT THU MAY 31 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A COLD FRONT APPROACHING AND MOVING ACROSS THE AREA LATE THURSDAY INTO THURSDAY NIGHT WILL BRING A CHANCE FOR SHOWERS AND THUNDERSTORMS. WITH AMPLE INSTABILITY AND SHEAR IN PLACE... A FEW OF THE THUNDERSTORMS COULD BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREAT. THE STORM PREDICTION CENTER HAS THE AREA WITHIN A SLIGHT RISK FOR SEVERE THUNDERSTORMS...PRIMARILY ALONG AND NORTH OF INTERSTATE 10. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO SIGNIFICANT WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT. GMZ430-432-435-450-452-455-470-472-475-011000- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 446 AM CDT THU MAY 31 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WITH THE POTENTIAL FOR SHOWERS AND THUNDERSTORMS WILL ADVANCE INTO THE NEAR COASTAL WATERS LATE TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO SIGNIFICANT WEATHER IS ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED.
In the hours before
Local storm report, May 31, 11:29 AM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1129 AM CDT THU MAY 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1118 AM TSTM WND GST 4 WNW ORANGE 30.12N 93.82W
05/31/2012 U0 MPH ORANGE TX PUBLIC
PUBLIC REPORTED A TORNADO AT THE INTERSECTION OF I10 AND
HWY62
&&
RDEALLocal storm report, May 31, 11:44 AM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1144 AM CDT THU MAY 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 AM FUNNEL CLOUD SINGER 30.65N 93.41W
05/31/2012 BEAUREGARD LA PUBLIC
PUBLIC REPORTED SEEING MULIPLE SMALL FUNNEL CLOUDS NOT
TOUCHING THE GROUND
1130 AM TSTM WND GST ANACOCO 31.26N 93.34W
05/31/2012 E0 MPH VERNON LA LAW ENFORCEMENT
VERNON PARISH SHERIFF RELAYED A PUBLIC REPORT OF A
POSSIBLE TORNADO TOUCHDOWN IN ANACOCO LA.
&&
RDEALLocal storm report, May 31, 12:10 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1210 PM CDT THU MAY 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 AM TSTM WND DMG 2 N DEQUINCY 30.48N 93.44W
05/31/2012 CALCASIEU LA NWS EMPLOYEE
OFF DUTY NWS EMPLOYEE REPORTED THAT A PINE TREE IS DOWN
ON A POWER LINE JUST NORTH OF DEQUINCY LA
&&
RDEALLocal storm report, May 31, 12:26 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1226 PM CDT THU MAY 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1224 PM FUNNEL CLOUD 3 W MAMOU 30.63N 92.47W
05/31/2012 EVANGELINE LA LAW ENFORCEMENT
SHERIFF RELAYED PUBLIC REPORT OF A FUNNEL CLOUD WEST OF
MAMOU ON HWY 104
&&
RDEALLocal storm report, May 31, 12:29 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1229 PM CDT THU MAY 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1224 PM FUNNEL CLOUD 2 W MAMOU 30.63N 92.45W
05/31/2012 EVANGELINE LA BROADCAST MEDIA
LOCAL MEDIA RELAYED PUBLIC REPORT OF FUNNEL CLOUD IN THE
MAMOU AREA.
&&
RDEALLocal storm report, May 31, 12:56 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1256 PM CDT THU MAY 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1252 PM FUNNEL CLOUD CHATAIGNIER 30.57N 92.32W
05/31/2012 EVANGELINE LA PUBLIC
PUBLIC REPORTED SEEING A FUNNEL CLOUD
&&
RDEALThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 8:44 PM CDT | Special Weather Statement | LCH | Avoyelles | 61 min |
| May 31, 10:17 AM CDT | Special Weather Statement | LCH | Beauregard, Vernon | 58 min |
| May 31, 10:49 AM CDT | Severe Thunderstorm Warning | LCH | Beauregard | 41 min |
| May 31, 11:23 AM CDT | Severe Thunderstorm Warning | LCH | Beauregard, Calcasieu | 32 min |
| May 31, 11:34 AM CDT | Severe Thunderstorm Warning | LCH | Rapides, Vernon | 56 min |
| May 31, 12:02 PM CDT | Severe Thunderstorm Warning | LCH | Allen, Evangeline, Rapides | 58 min |
| May 31, 12:48 PM CDT | Severe Thunderstorm Warning | LCH | Evangeline, Saint Landry | 57 min |
| May 31, 1:15 PM CDT | Special Weather Statement | LCH | Lafayette | 60 min |
| May 31, 1:42 PM CDT | Special Weather Statement | LCH | Saint Martin | 63 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.